Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Combivir+Reyataz+1 Norvir
Mar 24, 2004

Hi, I have been HIV positive for 2 years and just started meds. I started with Combivir and Sustiva. I broke out in a rash all over my body and stopped taking Sustiva right away. I have continued the Combivir for the past 2 weeks while I waited for the rash to go away. I am about to begin taking Combivir + Reyataz + 1 Norvir. Here are my questions:

1)I have been experiencing numbness in my hands (especially at night) for the past year. But, it seems to be getting worse (I assume because of the Combivir)- I wake up at night and my hands are completely numb - is there anything I can do or do I just have to live with it?

2) I have been getting headaches in the afternoon - I have to get up 3 times during the night to urinate - and I have been suffering from insomnia - should I be concerned or are these typical side affects during the first month of beginning Combivir?

3) I suffer from irritable bowel and I am terrified of lipodystrophy/ facial wasting is Combivir+Reyataz+1 Norvir a good combination for me, considering the fact that I was allergic to Sustiva?

4)I take Wellbutrin XL once per day and I noticed that it warns against interaction with Norvir. Should I be concerned since I am only taking 1 Norvir per day?

Thank You again for you time -I really appreciate it!

Response from Dr. Conway

1)The numbness in your hands seemed to be present before you even went on medications, so I would have that checked out to make sure you don't have another problem. Neuropathy typically begins in the feet rather than the hands.

2) The headaches may well be a side effect of the AZT. The frequent urination needs to be checked out separately.

3) This is an excellent combination for you to consider,given the Sustiva side effects you experienced. Some think the low dose ritonavir will not lead to any problems with lipodystrophy, but we can't be sure of that. Some people would use the Reyataz without Norvir boosting for precisely this reason. If any risk exists with the Norvir, however, it is probably quite low.

4)The levels of Wellbutrin in your blood may be increased if you go on the low-dose Norvir, so you may have to reduce the dose at some point, but you can base this on symptoms and side effects of the Wellbutrin, if any occur.



Previous
hip replacement surgery
Next
Skin Lesions because of drugs?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement